Arizona, 2007Flash Flood in Arizona, July 21, 2007
July 21, 2007 · NWS FGZ · 1 event in 1 county or zone
Heavy rain caused flash flooding north of Ash Fork.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flash flooding north of Ash Fork.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 21, 9:40 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 21, 9:40 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST SAT JUL 21 2007
.SYNOPSIS...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TO CONTINUE THROUGH NEXT WEEK. TEMPERATURES WILL BE
NEAR NORMAL TODAY...THEN A SLIGHT COOLING TREND IS EXPECTED NEXT
WEEK AS MOISTURE INCREASES.
&&
.DISCUSSION...FAIRLY PERVASIVE CLOUD COVER IS AFFECTING MOST OF
COCONINO AND YAVAPAI COUNTIES THIS MORNING...WHICH MAY DELAY
THUNDERSTORM DEVELOPMENT UP TO A FEW HOURS IN THOSE AREAS.
OTHERWISE...PRECIPITABLE WATER VALUES ARE UP SLIGHTLY ACCORDING TO
THE KFGZ SOUNDING...WHICH SHOWS 0.92 INCHES PRECIPITABLE
WATER...COMPARED WITH 0.84 INCHES YESTERDAY. SATELLITE PRECIPITABLE
WATER ESTIMATES CONFIRM THIS TREND...AND SHOW SOME SPREAD NORTHWARD
TOWARD THE UT BORDER. MEANWHILE...LIFTED INDICES ACROSS NORTHERN AZ
ARE LESS THAN ZERO...INDICATING ADEQUATE INSTABILITY REGION WIDE.
THE KFGZ SOUNDING SHOWS OVER 1000 JOULES/KG OF CAPE...WHICH IS
HIGHER THAN THE PAST SEVERAL DAYS. THIS WILL BRING A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS TODAY ACROSS NORTHERN AZ...WITH A FEW
STRONGER STORMS WHICH COULD CONTAIN SEVERE HAIL (OVER 0.75 INCHES
DIAMETER) AS WELL AS HEAVY RAINFALL AMOUNTS IN SLOW MOVING STORMS.
FOR MONDAY AND TUESDAY...A LOW TO MID LEVEL TROUGH HAS BEEN FORECAST
BY THE MODELS TO MOVE NORTHWESTWARD INTO ARIZONA FOR THE PAST COUPLE
OF DAYS. THIS WOULD BE ACCOMPANIED BY INCREASING SOUTHEASTERLY FLOW
AND DEEP MOISTURE WITH MORE WIDESPREAD STORMS AND LOCALLY HEAVY
RAINFALL.
WEDNESDAY THROUGH FRIDAY...NO BREAK IN THE MOIST FLOW PATTERN IS
EXPECTED WITH DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUING.
&&
.AVIATION...FOR THE 18Z PACKAGE...EXPECT CIGS 5-7 KFT AGL OVER
YAVAPAI COUNTY THIS MORNING WITH SCT -SHRA. BY 17Z-19Z...DEEP
MOISTURE AND INSTABILITY WILL LEAD TO WIDESPREAD SHRA/TSRA OVER MUCH
OF THE REGION THROUGH 03Z-05Z. CIGS OVER MUCH OF THE AREA WILL RANGE
FROM 7-9 KFT AGL. STRONGER STORMS WILL CONTAIN MVFR CONDITIONS WITH
ISOLD IFR CONDITIONS. EXPECT IMPROVEMENT AFTER 05Z THIS EVENING WITH
BKN CIGS REMAINING OVER MANY AREAS AT 8-10 KFT AGL. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ONTON/PETERSON
Hazardous weather outlook, Jul 21, 10:00 AM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT JUL 21 2007
AZZ004>018-037>040-220700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SAT JUL 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
MOST OF NORTHERN ARIZONA CAN EXPECT A GOOD CHANCE OF THUNDERSTORMS
TODAY...WITH SCATTERED THUNDERSTORMS SPREADING FARTHER NORTHWARD
TODAY COMPARED WITH FRIDAY. MANY STORMS WILL CONTAIN FREQUENT
LIGHTNING...LOCALLY HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY
WINDS. A FEW STORMS MAY ALSO CONTAIN HAIL OVER 3/4 INCH DIAMETER
AND THE POSSIBILITY OF MINOR FLOODING FROM THE SLOWER MOVING STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Coconino
- When
- July 21, 2:00 PM MST to 3:00 PM MST
- Where
- Coconino County, 7 mi N of Ashfork
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.321, -112.480
Heavy rain from a thunderstorm caused flash flooding about 7 miles north of Ash Fork. The flooding covered roadways.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, July 21 to 22, 2007$2.6 million · EF2 · 18 events
- Tornado and Hail in Florida, July 21, 2007$15 million · EF0 · 8 events
- Tornado and Hail in Florida, July 21, 2007$1.5 million · EF0 · 6 events
- Flash Flood in Colorado, July 21, 2007$1.0 million · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 21, 2007$235,000 · 61 kt wind · 6 events
- Flash Flooding and Damaging Wind in Arizona, July 21, 2007$70,000 · 60 kt wind · 4 events
- Wildfire and Hail in Florida, July 21, 20071 in hail · 19 events
- Hail and Damaging Winds in Georgia, July 21, 20071.75 in hail · 16 events
- Flash Flooding and Flooding in Texas, July 21 to 24, 200713 events
- Hail and Damaging Winds in Florida, July 21, 20071 in hail · 13 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 21, 20074 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 21, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52319.